Display Settings:

Format

Send to:

Choose Destination
J Allergy Clin Immunol. 2008 Apr;121(4):826-832.e5. doi: 10.1016/j.jaci.2007.10.021. Epub 2008 Jan 10.

Diagnosis and management of HIV drug hypersensitivity.

Author information

  • 1Department of Pediatrics, Baylor College of Medicine, Houston, TX 77030-2399, USA. cmdavis@texaschildrenshospital.org

Abstract

Drug hypersensitivity reactions are an important cause of morbidity in HIV-infected patients who take complex medication regimens. Correct diagnosis and management of these reactions are essential in the clinical care of HIV disease. Trimethoprim-sulfamethoxazole, abacavir, nevirapine, atazanavir, and enfuvirtide can all cause hypersensitivity rashes. In this review, we discuss the evidence for immunologic mechanisms of hypersensitivity reactions to HIV medications, the clinical characteristics of these reactions, and guidelines that currently exist for their identification and management.

PMID:
18190954
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk